Alert archive / Oklahoma / Wind Chill Advisories in 2014

Wind Chill Advisory 3, NWS Tulsa, OK

January 23, 20149 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this wind chill advisory at Jan 23, 2014, 3:23 PM CST for 9 counties in Oklahoma; 4 counties in Arkansas. It took effect at Jan 24, 2014, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2014, 3:23 PM CST (21:23 UTC)
In effect from
Jan 24, 2014, 12:00 AM CST
Expired
Jan 24, 2014, 9:00 AM CST
In force
9 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -159 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-159 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WWUS44 KTSA 232123
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
323 PM CST THU JAN 23 2014

ARZ001-002-010-011-OKZ054>058-061>063-068-069-241000-
/O.NEW.KTSA.WC.Y.0003.140124T0600Z-140124T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-CHEROKEE-ADAIR-
323 PM CST THU JAN 23 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND CHILL 
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST 
FRIDAY...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...OTTAWA...CHEROKEE...ADAIR...CRAIG...NOWATA... 
   WASHINGTON...DELAWARE...ROGERS...MAYES AND OSAGE. IN ARKANSAS...
   BENTON...WASHINGTON...CARROLL AND MADISON. 

HAZARDOUS WEATHER...
 * TEMPERATURES ARE EXPECTED TO FALL INTO THE SINGLE DIGITS ACROSS 
   MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT. 
   SOUTHWEST WINDS WILL INCREASE LATE TONIGHT INTO FRIDAY MORNING
   CREATING WIND CHILL VALUES AS LOW AS 10 DEGREES BELOW ZERO. 

IMPACTS...
 * FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT 
   TAKEN.

DEFINITION...
 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS 
   WILL COMBINE TO GENERATE LOW WIND CHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * PREPARE FOR THE COLD BY WEARING MULTIPLE LAYERS OF WARM CLOTHES 
   AND LIMIT OUTDOOR ACTIVITY.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
1 follow-up statement
166 
WWUS44 KTSA 241026
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
426 AM CST FRI JAN 24 2014

ARZ001-002-010-011-OKZ054>058-061>063-068-069-241500-
/O.CON.KTSA.WC.Y.0003.000000T0000Z-140124T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-CHEROKEE-ADAIR-
426 AM CST FRI JAN 24 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...OTTAWA...CHEROKEE...ADAIR...CRAIG...NOWATA... 
   WASHINGTON...DELAWARE...ROGERS...MAYES AND OSAGE. IN ARKANSAS...
   BENTON...WASHINGTON...CARROLL AND MADISON. 

HAZARDOUS WEATHER...
 * INCREASING SOUTH-SOUTHWEST WINDS AND VERY COLD TEMPERATURES
   WILL LEAD TO A PERIOD OF WIND CHILL VALUES OF 5 BELOW TO 10
   BELOW ZERO ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST
   ARKANSAS EARLY THIS MORNING. 

IMPACTS...
 * FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT 
   TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * PREPARE FOR THE COLD BY WEARING MULTIPLE LAYERS OF WARM CLOTHES 
   AND LIMIT OUTDOOR ACTIVITY.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 3:11 PM CST, 12 minutes earlier.

Area forecast discussion, Jan 23, 3:11 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
311 PM CST THU JAN 23 2014

.DISCUSSION...
TWO MAIN ISSUES FOR THE TULSA CWA OVER THE NEXT 24 HOURS. FIRST...
THE COLD AND THEN THE POTENTIAL FOR FIRES. SPRAWLING HIGH PRESSURE
WILL SETTLE OVER THE AREA TONIGHT ALLOWING THE WINDS TO GO NEARLY CALM.
THIS COMBINED WITH THE CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP
INTO THE SINGLE DIGITS ACROSS A GREAT DEAL OF THE AREA. THE WINDS WILL
BEGIN TO INCREASE OUT OF THE SOUTHWEST LATE TONIGHT CREATING SUB-ZERO
WIND CHILLS ACROSS MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
LATE TONIGHT INTO FRIDAY MORNING. HAVE ISSUED A WIND CHILL ADVISORY FOR PORTIONS
OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BEGINNING AT MIDNIGHT AND
RUNNING THROUGH MID-MORNING FRIDAY. WIND CHILL VALUES WILL BE IN THE -5 TO
-10 RANGE IN THE ADVISORY AREA AS THE SOUTHWEST WINDS INCREASE.

THE NEXT CONCERN IS THE FIRE POTENTIAL ON FRIDAY. WILL CONTINUE WITH THE
FIRE WEATHER WATCH ACROSS NORTHWEST ARKANSAS FOR FRIDAY AS THE SOUTHWEST
WINDS INCREASE INTO THE 15 TO 20 MPH RANGE WITH GUSTS AROUND 35 MPH. THERE
IS A VERY HIGH FIRE DANGER ACROSS MUCH OF NORTHEAST OKLAHOMA ON FRIDAY AS
WELL BUT HAVE OPTED NOT ISSUE A FIRE WEATHER WATCH AT THIS TIME.

A WARM UP IS EXPECTED THIS WEEKEND EVEN THOUGH ANOTHER COLD FRONT WILL
SWEEP ACROSS THE AREA ON SATURDAY. A MORE SIGNIFICANT COLD FRONT IS
EXPECTED ON SUNDAY WHICH WILL KNOCK TEMPERATURES BACK BELOW NORMAL THROUGH
THE MIDDLE OF NEXT WEEK. IN FACT...THE RETURN OF SINGLE DIGIT LOWS
WILL BE POSSIBLE WEDNESDAY MORNING AS ANOTHER SURFACE HIGH SETTLES OVER
THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL    6  40  32  55 /   0   0   0   0
FSM   10  38  24  52 /   0   0   0   0
MLC    5  41  28  55 /   0   0   0   0
BVO    3  43  30  55 /   0   0   0   0
FYV    0  35  28  50 /   0   0   0   0
BYV    5  32  28  48 /   0   0  10   0
MKO    4  40  26  54 /   0   0   0   0
MIO    4  39  31  50 /   0   0  10   0
F10    6  41  30  55 /   0   0   0   0
HHW   12  40  25  58 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND CHILL ADVISORY FROM MIDNIGHT FRIDAY TO 9 AM FRIDAY FOR
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ061-OKZ062-OKZ063-
     OKZ068-OKZ069.

AR...FIRE WEATHER WATCH FROM 10 AM FRIDAY TO 8 PM FRIDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011.

     WIND CHILL ADVISORY FROM MIDNIGHT FRIDAY TO 9 AM FRIDAY FOR
     ARZ001-ARZ002-ARZ010-ARZ011.

&&

SHORT TERM...05
LONG TERM....10
Hazardous weather outlook, Jan 23, 12:46 PM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1246 PM CST THU JAN 23 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1246 PM CST THU JAN 23 2014

...VERY COLD WIND CHILL TEMPERATURES AGAIN FRIDAY MORNING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON.

WINTER WEATHER.
	WIND CHILL.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST
        ARKANSAS.
  	ONSET...ONGOING.

DISCUSSION...
WIND CHILL VALUES WILL CONTINUE TO BE IN THE SINGLE DIGITS THE
REMAINDER OF THE DAY AS BREEZY NORTH WINDS PERSIST. WINDS WILL
DIMINISH THIS EVENING...ALLOWING TEMPERATURES TO FALL INTO THE
SINGLE DIGITS AREAWIDE BY FRIDAY MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND
POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
SATURDAY AND SUNDAY...NO HAZARDS.
MONDAY AND TUESDAY...DANGEROUS WIND CHILL POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THERE WILL BE LITTLE OR NO WIND AT MOST PLACES FRIDAY MORNING AS
TEMPERATURES BOTTOM OUT IN THE ZERO TO 10 DEGREE RANGE AROUND
SUNRISE. LOCATIONS NEAR THE KANSAS BORDER WILL EXPERIENCE A FEW
HOURS OF BELOW ZERO WIND CHILL READINGS AS WINDS BEGIN TO STIR JUST
AFTER SUNRISE.

FRIDAY AFTERNOON SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MILES AN
HOUR WITH WIND GUSTS OF 30 TO 35 MILES AN HOUR. LOW HUMIDITY LEVELS
AND DRY GRASS WILL RESULT IN AN ELEVATED FIRE POTENTIAL. THE MOST
VULNERABLE AREAS WILL BE NORTH OF HIGHWAY 412 IN EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS.

AFTER A QUICK WARM UP SUNDAY...ANOTHER SURGE OF ARCTIC AIR WILL
INVADE EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY NIGHT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 3:11 AM CSTFire Weather WatchTSABenton, Carroll, Madison, Washington25 hr

Nearby

Wind Chill Advisories in Oklahoma, 2014Wind Chill Advisories in Arkansas, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.